MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be used during a bile duct stenting procedure in the bile duct performed on (b)(6) 2022.During unpacking, it was found that the suture was twisted.The procedure was completed but it was unknown what completed the procedure.A photo of the complaint was provided and showed that the suture was twisted and the push catheter was kinked.There were no patient complications reported as a result of this event.Investigation results revealed the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Medical device problem code captures the reportable investigation result of guide catheter detached/separated.The returned flexima biliary stent was analyzed, and a visual evaluation noted that the suture was twisted.The push catheter and guide catheter were kinked and the guide catheter was detached.Additionally, the guide catheter exit through a barb.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the guide catheter and push catheter were kinked and the guide catheter was detached and the suture was twisted in the media analysis.It is most likely that user manipulation along the preparation and/or some technique performed to the delivery system caused the kink in the push catheter, once the push catheter was kinked the user may have experienced difficulties to remove the guide catheter, as consequence the user may have applied a different technique that ended kinking and detaching the guide catheter as well.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15407675
Report Number3005099803-2022-05020
Device Sequence Number15163448
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberM00539250
Device Catalogue Number3925
Device Lot Number0026452091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight65 KG